It's normal as your doctor said and will return to normal thickness following discontinuation as your doctor said. Birth control works by preventing ovulation and thinning the uterine lining so there's nothing to implant to even if you miraculously managed to ovulate while using the pill properly. There is no link between birth control and infertility at present.
I think it might take some time, since you've been on the pill for so long. But there's no reason to think it wouldn't return back to normal once your hormones have had a long enough time to get back to their normal state.
Thanks to both of you..if you dont mind may I ask you whether you have professional experience in women health?
I'm not a doctor but I've had enough female problems of my own in the last 15 years to write a couple of books. As a result I've done extensive research on uterine problems which has led to my very deep knowledge on the subject.